Dermatology Community
Deployed to Middle East; Athlete's Foot for 5 months!!
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Deployed to Middle East; Athlete's Foot for 5 months!!

4477423?1242727527
I am in in the Air Force and have been deployed to the Middle East for about 4.5 months.  I contracted what the doctors seem to think is Athlete's Foot about 3 months ago and have been recieving treatment that started out as Lotrimin cream, then Ketoconazole cream, Anti Fungal Powders, and now I have been on Diflucian (oral anti fungal) for the past 9 weeks.  I am in combat boots most of the day so it is hard to let my feet dry out, but I change my socks, rotate my boots, and dry my left infected foot with a blow dryer anytime I can.  It started out between my 1st-2nd, 3rd-4th, 4th-5th toes.  It spread upwards my foot and around to the bottoms of those toes.  It has yet to spread between the 2nd-3rd toe.  Sometimes it will be dry and flaky and other times it will be very blotchy red and ooze a yellowish clear fluid, that the doctor said was no big deal and that it was serum which is acting as a protectant.  The bottoms of my toes seem to be getting better and the infection on the top of my foot doesn't appear to be spreading much anymore, but it is not getting any better.  There are two red bumps towards the end of the infection going up my foot, but don't have any different characteristics of the rest of my foot.  About two months ago my hands started to break out with small blisters that after doing some research online resembled dyshydrotic eczema and then they went away in about a month.  I was reading that that type of eczema can be caused as an ID reaction to a fungal infection.  I am not sure what is going on, but need some advice from a dermatologist whereas the military doctors are more general practice and probably have not dealt with this stuff very often.  I attached a picture if it helps anyone figure out if this Athlete's Foot or somthing else and then what can I do to treat it?  Please if anyone has any advice reply to this post.  Thank you!
Related Discussions
9 Comments Post a Comment
Blank
Avatar_m_tn
Right now you have a bacterial eczema and he id reaction, a bactrid.Antibiotics internal,with hydrocortisone external should help you.Consult your doctor.
Blank
Avatar_m_tn
I have consulted my military doctors for 4 months now and they are convinced that it is Athlete's foot.  What test can I request to determine that it is or is not Athelete's foot or a bacterial eczema?  Is bacterial eczema usually mistaken for Athlete's foot?  Is that the reason why these oral antifungal pills are not working, if so what type of antibiotics would I need to suggest since we do not have a dermatologist on base?  Is it common to only have it in one spot of my body and is the resemblence of dyshydrotic eczema on my hands a regular reaction to this?  Is it contagious?  After starting treatment for bacterial eczema how long will it take to clear up and will it keep reoccuring?

Sorry about all the questions, but I really need good advice because this stuff is terrible!

Thank you very much!

-Steven
Blank
Avatar_m_tn
Surey it is a differential diagnosis.It can be triky in that sometimes a bacterial component is superadded  due to itching and infection on an atheletes foot.Itch,pleasure,infection eczema cycle.
Blank
Avatar_m_tn
I went back to my doctor (general practice) today and he seems to think it could be pseudomonas cellulitis.  He believes that at one point in time I have had/have Tinea because it is very common out here with the hot weather, feet in boots all the time, and public showers.  He was unable to verify that I have fungus on my foot because after scraping my foot it was really hard to see if there was any reminence of a fungal infection.  Although he did swab my foot to try and grow a culture and see what if any bacterial infection I could have.  Hopefully in about 48 hours I will know more, but he said to try and not use Hydrocortizone because it can keep my body from fighting the infection itself.  Does this resemble Pseudomonas Cellulitis and would it have progressed more than this in 4.5 months?  Please give me some information or advice if you have any.

Thank you,

Steven
Blank
Avatar_m_tn
When I meant bacterial, pseudomonas also was included but then it is now deep seated and surely hydrocortisone is out for sometime.A cellulitis is a deep bacterial invasion.
Blank
Avatar_m_tn
If it is Pseudomonas Cellulitis what is the treatment?  Should I try to keep my foot dry with powders or moist with lotrimin?  Is there any permanent effects from having this bacterial infection and about how long after beginning treatment should this clear up?

Thank you Jag!
Blank
Avatar_m_tn
Antibiotics given internally the mainstay of treatment.Raise the foot end of the bed.During acute stage  best to leave alone,once it settles can go for external applications.
Blank
Avatar_m_tn
The doctor just called me back and the culture he took yesterday from my foot indicates that I have a large amount of staph infection growth on my foot.  So he said tomorrow to come back and he will start me on some oral antibiotics and then after that secondary infection clears up we will look at better attacking whatever else is there if anything.  Today I just noticed that these small blisters that I had on my hand a few months ago are starting to come back.  They resemble dyshydrotic eczema.  I am trying to stay away from alcohol hand sanitizers and moisturizing with lots of lotion, hope it helps.

-Steven
Blank
Avatar_m_tn
the steps taken should be ok
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India
Avatar_f_tn
Blank
diane493